Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

I am having a dark brown discharge. Had depo

Hi Drs. I have been on Depo for almost 3 years now. I also suffer from rheumatism . I am 32years old. I hardley get my monthlys while on depo (in a space of 3 years i must have had my periods - dark brown lasting for about a day 6 times) however for the past 2 weeks i have a dark brown discharge period. It is very light. Is it normal.
Asked On : Fri, 14 Jan 2011
Answers:  3 Views:  591
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
The discharge from the breast shouldnt.Get your prolactin levels done.
You can simply stop by not taking further doses.If you want to change to another form of contraception,you need to speak with your doctor.Detailed medical history should be taken first.Your options would be hormones or barrier contraception.It would also depend on whether you want kids after this.
Answered: Mon, 17 Jan 2011
I find this answer helpful
OBGYN Dr. Rhea Chanda's  Response
Depo often causes brownish discharge instead of a proper period abd in some cases of prolonged use,it causes amenorrhea.Sometimes it also causes prolonged bleeding.If the bleeding lasts more than a few weeks then please see your doctor about it.
Answered: Fri, 14 Jan 2011
I find this answer helpful
  Anonymous's Response
Dr, Thank you so much for your speedy response. I have 2 more questions related to this matter if you dont mind.

1. Could depo also the cause of fluid in ones breast (Clear or a touch of brown when expressed)
2. How does one go off depot. my next shot is due the 8th of feb and i decided i want to stop using depot. What contraceptive would you suggest considering the fact that i was a heavy bleader with rheumatism.

Thanking you in advance.
Answered: Mon, 17 Jan 2011
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor